MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 27IN 2-0 S/A CT-2; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 27IN 2-0 S/A CT-2; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J269H
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Impaired Healing (2378)
Date of Event 07/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The actual device batch number associated with this event is not known.The possible batch numbers are reported as follows: batch qcmcsh; expiration date: 2/28/2025.Date of mfg: 3/9/2020.Batch pl6971; expiration date: 9/30/2024.Date of mfg: 10/16/2019.A manufacturing record evaluation was performed for the finished device qcmcsh possible batch number and finished device pl6971 possible batch number, and no non-conformance's were identified.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: left knee diagnostic scope,open fluoroscopy -guided debridement and bone grafting of distal medialfemoral condyle for avascular necrosis.Dos: (b)(6) 2020.Patient incision was healing well at first postoperative visit.She is young and healthy.There were no concerns.She presented 6 weeks out from surgery with complaints of having issues with the medial incision and some redness that had started 1week prior.On clinical exam there was about a 3 cm medial wound delayed healing.No drainage noted.Patient was advised to start antibiotics for 10 days and to keep the area clean and dry.It looked to be superficial.There has been no follow-up visit yet with this patient.Note: this is a young and healthy patient.Virgin skin.Was not expecting any wound issues.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.The patient demographic info for patient ¿ad¿: age, weight, bmi at the time of index procedure.The diagnosis and indication for the index surgical procedure? on what tissue was the suture used? what was the tissue condition, i.E., normal or thin, calcified, fragile, diseased? have any pre-op cleansing procedures or products changed recently? did this patient experience an abscess? did the patient experience an infection? if yes, were cultures performed? results? other relevant patient history/concomitant medication.What is physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient¿s current status? if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent left knee diagnostic scope open fluoroscopy-guided debridement and bone grafting of distal medial femoral condyle for avascular necrosis on (b)(6) 2020 and suture was used.On the first post-operative visit the patient¿s incision was healing well and there were no concerns.Six weeks post-op the patient presented with complaints of having issues with the medial incision and some redness that started one week prior.On clinical exam, there was about 3 cm medial wound delayed healing and no drainage was noted.The patient was advised to start antibiotics for 10 days and to keep the area clean and dry.It was reported to be superficial in appearance and there has been no follow-up yet with the patient.It was reported that the patient is young, healthy, and not expecting any wound issues.Additional information has been requested.

Brand Name
VCL CT BRD UD 27IN 2-0 S/A CT-2
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10465244
Report Number2210968-2020-06460
Device Sequence Number14233152
Product Code GAM
UDI-Device Identifier10705031038431
UDI-Public10705031038431
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberJ269H
Device Catalogue NumberJ269H
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/13/2020
Initial Report FDA Received Date08/28/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;